MAUDE Adverse Event Report: SYNTHES MONUMENT 3.5MM DCP® PLATE 7 HOLES/85MM; PLATE,FIXATION,BONE

SYNTHES MONUMENT 3.5MM DCP® PLATE 7 HOLES/85MM; PLATE,FIXATION,BONE
Catalog Number 248.07
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Discomfort (2330); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Patient weight is not available for reporting.Date of initial implant procedure is unknown.Approximately ten years prior to the awareness date of (b)(6) 2017.Device is not expected to be returned for manufacturer review/investigation.(b)(4).Device history records review was completed for part# 248.07, lot# 25639.Manufacturing location: (b)(4), release to warehouse date: apr 29, 1991.No non conformance reports were generated during production.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that patient had original surgery for a right humerus fracture approximately ten years ago.During that initial surgery, a small piece of a 2.5 mm synthes drill bit broke and was left implanted inside the bone.Post operatively the implants were bothering the patient.Hardware removal was performed on (b)(6) 2017 and a plate and 5 screws were removed, all were intact and removed without any issue.There were no issues or delay during the revision surgery and the patient was reported as stable.The patient was not implanted with new hardware.(b)(4) captures the event (broken drill bit) occurred during initial implant procedure.This report is for one (1) 3.5 mm dcp plate.This is report 1 of 6 for (b)(4).

Brand Name
3.5MM DCP® PLATE 7 HOLES/85MM
Common Device Name
PLATE,FIXATION,BONE
Manufacturer (Section D)
SYNTHES MONUMENT
1051 synthes ave
monument CO 80132
MDR Report Key6339769
Report Number1719045-2017-10118
Device Sequence Number1611038
Product Code HRS
UDI-Device Identifier10886982171085
UDI-Public(01)10886982171085(10)25639
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Catalogue Number248.07
Device Lot Number25639
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2017
Initial Report FDA Received Date02/17/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;